Kansas, 2005

Flood in Kansas, June 12, 2005

June 12, 2005 · NWS DDC · 1 event in 1 county or zone

1 flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before the first event at Jun 12, 2:11 AM CST, 9 hours 34 minutes earlier.

Area forecast discussion, Jun 12, 2:11 AM CST, 9 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
311 AM CDT SUN JUN 12 2005

.DISCUSSION...

DAYS 1-2...
MAIN CONCERN IN THE SHORT TERM WILL BE THE FIRST TWO PERIODS WITH
PRECIP CHANCES AS WELL AS THE THREAT FOR SEVERE WEATHER.  HOW MUCH
CLOUD COVER AND HOW LONG PRECIP WITH CURRENT MCS LASTS WILL LIKELY
DETERMINE TO EXTENT OF SEVERE WEATHER.  CURRENT THINKING IS THAT
AREAS TO THE NORTH AND EAST WILL HAVE HARDEST TIME RECOVERING. DRY
SLOT OVER SOUTHERN AND EASTERN NM WILL BE MOVING INTO WESTERN KS
DURING THE DAY AND ALLOW FOR TEMPERATURES TO WARM INTO THE LOWER TO
MID 80S COMBINED WITH DEW POINTS IN THE MID TO UPPER 50S FAR WEST TO
THE MID 60S OVER KDDC...A VERY UNSTABLE ENVIRONMENT WILL EXIST.
FORECAST SOUNDINGS SHOW CAPES OF 2000-3000J/KG COMBINED WITH
30-35M/S OF SHEAR AND 0-1KM HELICITY VALUES OF AROUND 100. STRONG
DISTURBANCE WILL BE MOVING OUT OF THE SOUTHWEST AND WOULD LIKELY SEE
CONVECTION STARTING BY 20-21Z. IF EVERYTHING COMES TOGETHER AS
FORECAST THIS AFTERNOON...WOULD NOT BE SURPRISED TO SEE MODERATE
RISK EXTENDED NORTH INTO SW KS FOR LARGE HAIL AND A TORNADO
THREAT...ESPECIALLY IF AN OUTFLOW BOUNDARY IS LEFT ACROSS CWA
SOMEWHERE FROM ONGOING MCS. COULD ALSO SEE SOME LOCALLY HEAVY
RAINS...BUT PRECIPITABLE WATER VALUES WILL BE LESS THAN THU/FRI BY
ABOUT HALF AN INCH AND THESE STORMS SHOULD BE MOVING WITH AT A
PRETTY GOOD RATE OF SPEED...SO WILL HOLD OFF ON ANY FLOOD WATCH FOR
NOW. UPPER LEVEL DISTURBANCE MENTIONED EARLIER WILL MOVE ACROSS CWA
OVERNIGHT WITH PRECIPITATION LIKELY FOR MOST AREAS EAST OF KGCK.
COLD FRONT WILL ALSO BE MOVING THROUGH AND SOME DRIER AIR WILL BE
ADVECTING IN.

UPPER LOW WILL BE MOVING THROUGH NORTHERN NE TOMORROW WITH MOST OF
THE LIFT STAYING UP IN SD...AND WITH DOWNSLOPING WINDS ACROSS CWA
TOMORROW...DO NOT SEE ANY REASON TO KEEP IN THE 20 POPS THAT WERE IN
THE PREVIOUS FORECAST.  THE DOWNSLOPING WINDS BEHIND THE COLD FRONT
COULD ACTUALLY HELP TEMPERATURES GET WARMER MONDAY THAN TODAY. COULD
SEE HIGHS APPROACH 90 ACROSS THE SOUTHEAST.  ONE LAST WAVE WILL BE
MOVING ACROSS AREA MONDAY NIGHT AS IT ROTATES AROUND UPPER LOW...BUT
THIS SHOULD DO NOTHING BUT HELP TEMPERATURES FALL INTO THE 50S
ACROSS THE AREA WITH NORTHWEST WINDS CONTINUING TO BRING IN DEW
POINTS THAT WILL LIKELY BE IN THE MID 40S TO LOWER 50S.

DAYS 3-7...
CURRENT EXTENDED FORECAST LOOKS GOOD...NO CHANGES PLANNED AT THIS TIME.

DAYS 8-10...

THE OUTLOOK FOR SUNDAY JUNE 19TH THROUGH TUESDAY JUNE 21ST CALLS
FOR NEAR NORMAL TEMPERATURES AND NEAR NORMAL RAINFALL.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  79  61  83  57 /  50  60   0   0
GCK  79  60  83  55 /  50  60   0   0
EHA  83  59  85  54 /  50  50   0   0
LBL  82  61  86  57 /  50  60   0   0
HYS  79  61  82  60 /  60  60  20  20
P28  82  63  86  62 /  60  60  20  20

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
.KS...NONE.

&&

28/FINCH
Hazardous weather outlook, Jun 12, 3:45 AM CST, 8 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
445 AM CDT SUN JUN 12 2005

KSZ030-031-043>046-061>066-074>081-084>090-131000-
BARBER-CLARK-COMANCHE-EDWARDS-ELLIS-FINNEY-FORD-GRANT-GRAY-HAMILTON-
HASKELL-HODGEMAN-KEARNY-KIOWA-LANE-MEADE-MORTON-NESS-PAWNEE-PRATT-
RUSH-SCOTT-SEWARD-STAFFORD-STANTON-STEVENS-TREGO-
445 AM CDT (345 AM MDT) SUN JUN 12 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST KANSAS.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND THUNDERSTORMS WILL BE GOING ON THROUGH THE DAY ACROSS
SOUTHWEST KANSAS.  STORMS THIS MORNING ARE NOT EXPECTED TO BE
SEVERE...BUT COULD PRODUCE SOME LOCALLY HEAVY RAIN. SOME BREAKS IN
THE STORMS ARE EXPECTED THIS AFTERNOON WITH SOME CLEARING SKIES
ACROSS WESTERN KANSAS. THIS WILL ALLOW THE ATMOSPHERE TO BECOME
VERY UNSTABLE AND ANOTHER ROUND OF STORMS IS EXPECTED TO START
DEVELOPING BY 2 PM NEAR THE COLORADO STATE LINE AND SPREAD EAST
THROUGH THE EVENING HOURS.  THERE IS A SLIGHT RISK THESE STORMS
COULD BECOME SEVERE. LARGE HAIL...WIND GUSTS IN EXCESS OF 60 MPH
ARE POSSIBLE ALONG WITH A COUPLE OF TORNADOES. THE GREATEST TORNADO
THREAT LOOKS TO BE EAST OF GARDEN CITY AND SOUTH OF A LARNED TO
SCOTT CITY LINE IN THE MID TO LATE AFTERNOON. HEAVY RAINFALL
COULD ALSO OCCUR WITH ANY OF THESE STORMS SO PEOPLE IN AREAS THAT
HAVE RECENTLY RECEIVED LARGE AMOUNTS OF RAIN COULD SEE SOME MORE
LOCALIZED FLOODING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS ARE POSSIBLE WEDNESDAY NIGHT AND AGAIN ON THURSDAY.

.SPOTTER ACTIVATION STATEMENT...

SPOTTER ACTIVATION WILL BE POSSIBLE AFTER 2 PM...ESPECIALLY SOUTH OF
A LARNED TO SCOTT CITY LINE...ALSO ANY RAINFALL REPORTS WILL BE
APPRECIATED.

28

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Barber

When
June 12, 11:45 AM CST
Where
Barber forecast zone
Reported by
TRAINED SPOTTER
Coordinates
37.229, -98.685 (the zone’s center; the record gives no point)

Water was reported over K2 3 miles west of Kiowa.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kansas in 2005Every state in 2005This day in weather historyWarnings in Kansas, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5460432.